Electrolyte Blood Press.  2016 Dec;14(2):31-34. 10.5049/EBP.2016.14.2.31.

A Case Report of Syndrome of Inappropriate Antidiuretic Hormone Induced by Pregabalin

Affiliations
  • 1Department of Internal Medicine, Veterans Health Service Medical Center, Seoul, Korea. glom@hanafos.com

Abstract

The syndrome of inappropriate antidiuretic hormone secretion (SIADH) is the most common cause of euvolemic hyponatremia, and many medications have been associated with SIADH. Pregabalin is a drug used for the treatment of neuropathic pain, though common adverse effects include central nervous system disturbance, peripheral edema, and weight gain. However, hyponatremia caused by pregabalin has been rarely reported. Here we report a patient with pregabalin-induced hyponatremia who met the criteria for SIADH; after discontinuation of the drug, his condition rapidly improved. This case can help clinicians diagnose and treat new-onset hyponatremia in patients who recently initiated pregabalin therapy.

Keyword

Drug associated syndrome of inappropriate antidiuretic hormone secretion; Hyponatremia; Pregabalin

MeSH Terms

Central Nervous System
Edema
Humans
Hyponatremia
Inappropriate ADH Syndrome
Neuralgia
Pregabalin*
Weight Gain
Pregabalin
Full Text Links
  • EBP
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error